×

Nontrivial solutions of operator equations and Morse indices of critical points of min-max type. (English) Zbl 0667.47036

There is proved a series of theorems concerning the Morse indices of critical points of min-max type. In particular, three new proofs of the Amann-Zehnder theorem are given. The results obtained here can be used to establish the existence of multiple solutions of certain semilinear boundary value problems.
Reviewer: P.Drabek

MSC:

47J05 Equations involving nonlinear operators (general)
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Amann, H.; Zehnder, E., Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Anal. scu. norm. sup. Pisa, 7, 539-603, (1980) · Zbl 0452.47077
[2] Ambrosetti, A.; Rabinowitz, P., Dual variational methods in critical point theory, J. funct. analysis, 14, 343-387, (1973)
[3] Benci, V.; Rabinowitz, P., Critical point theory for indefinite functions, Inventiones math., 52, 241-273, (1979) · Zbl 0465.49006
[4] Cambini, A., Sul lemma di M. Morse, Boll. un. mat. ital., 7, 87-93, (1973) · Zbl 0267.58007
[5] Chang, C.C., Solutions of asymptotically linear operator equations via Morse theory, Commun. pure appl. math., 34, 693-712, (1981) · Zbl 0444.58008
[6] Clark, D.C., A variant of Lusternik-schnirelman theory, Indiana univ. math. jl., 22, 65-74, (1972) · Zbl 0228.58006
[7] Dugungdji, J., Topology, (1973), Allyn & Bacon Boston, 8th print
[8] Hofer, H., A geometric description of the neighborhood of a critical point given by the mountain-pass theorem, J. lond. math. soc., 31, 566-570, (1985) · Zbl 0573.58007
[9] Lazer, A.C.; McKenna, P.J., Critical point theory and boundary value problems with nonlinearities crossing multiple eigenvalues, Communs partial diff. eqns, 10, 107-150, (1985) · Zbl 0572.35036
[10] Marino, A.; Prodi, G., Metodi perturbativi nella teoria di Morse, Boll. un. mat. ital., 11, 1-32, (1975) · Zbl 0311.58006
[11] Milnor, J., Morse theory, (), No. 51
[12] Nirenberg, L., Topics in nonlinear functional analysis, (1974), Lecture Notes Courant Institute New York · Zbl 0286.47037
[13] Palais, R.S., Morse theory on Banach manifolds, Topology, 2, 299-340, (1963) · Zbl 0122.10702
[14] Rabinowitz, P.H., Some minimax theorems and applications to nonlinear partial differential equations, (), 161-177, (a collection of papers in honor of Erich H. Rothe)
[15] Schwartz, J.T., Nonlinear functional analysis, (1969), Gordon & Breach New York · Zbl 0203.14501
[16] Solimini, S., Existence of a third solution for a class of B.V.P. with jumping nonlinearities, Nonlinear analysis, 7, 917-927, (1983) · Zbl 0522.35045
[17] Solimini, S., On the solvability of some elliptic partial differential equations with linear part at resonance, J. math. analysis applic., 117, 138-152, (1986) · Zbl 0634.35030
[18] Spanier, E., Algebraic topology, (1966), McGraw-Hill New York · Zbl 0145.43303
[19] Bahri, A.; Lions, P.L., Remarques sur la theorie variationnelle des points critiques et applications, C.R. acad. sci. Paris, 301, 145-147, (1985), Serie I · Zbl 0589.58007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.